It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • ativan withdrawal suggestions



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-02-2011, 10:43 AM   #1
    alex74alex
    Junior Member
    (female)
     
    alex74alex's Avatar
     
    Join Date: Nov 2011
    Location: CA
    Posts: 11
    alex74alex HB User
    Question ativan withdrawal suggestions

    Hi everyone,
    I've been prescribed ativan for panic attacks in August of this year.
    I never took more than 0.5 mg a day (with one exception - once I took a 1 mg pill instead of my regular 0.5). Also, I have not taken it every day, but more on an "as needed basis" - sometimes I have taken it for 7 days in a row, some other times I only took 1-2 pills a week.
    I would like to know how to safely withdraw from it as I have already started having withdrawal symptoms - increasing number of panic attacks (I've had one every day since Saturday), chest pains, muscle pains, horrible nightmares, rapid pulse, shortness of breath, shaking, trembling, hot flashes, extreme fatigue (going up and down the stairs from my bedroom to the kitchen feels like running a marathon).
    What makes me sure that it's withdrawal? Well, I have all these symptoms (or some of them) I take an ativan and half an hour later the symptoms are gone, but afterwards I feel so weak, lightheaded, and tired plus, I can't really think of anything, focus on anything, or do anything. I just lay in bed with little or no power left.
    In a nutshell - I have read about people experiencing withdrawal symptoms even after using ativan short term, and I strongly believe I am one of them. My doctor is not at all supportive of this (I asked her opinion and she said I am not experiencing withdrawal and pretty much did not want to help me with any tapering plan, or with replacing the ativan with valium - which I believe to be the "proper" way to withdraw).
    I read dr Ashton's manual, but I couldn't find a plan that would be suited for my situation - 4 months of using 0.5 mg doses of ativan on and off.
    Does anyone know of a safe, easy way of withdrawing? I read that niacinamide (vit B3) might help, any insight on that? Also, I take L-theanine which is supposed to relax the nervous system, and I've recently started taking GABA supplements - also supposed to help relax the nervous system and help with panic/anxiety attacks.
    Thank you.
    Alex

     
    Sponsors Lightbulb
       
    Old 12-02-2011, 01:59 PM   #2
    second go
    Veteran
    (male)
     
    second go's Avatar
     
    Join Date: Jan 2011
    Location: canada
    Posts: 382
    second go HB Usersecond go HB Usersecond go HB Usersecond go HB Usersecond go HB Usersecond go HB Usersecond go HB Usersecond go HB Usersecond go HB User
    Re: ativan withdrawal suggestions

    I recommend talking with another doctor, as yours does not seem to be supporting you. Also. 'St. Johns Wort tea' is good for reducing anxiety. You seem to have been on a relatively low dose for a reasonably short time. Since you had panic attacks prior to taking the ativan, you will probably still experience some difficulty... are you able to adress any of the issues causing your anxiety? This may help

    As far as tapering, you seem to be on a low amount already, just try to cut doses weekly, untill you are almost down to none. And yes supplement your body. vit d, vit b6, b12, l-theanine is good, I took it as well when detoxing.

     
    Old 12-02-2011, 03:34 PM   #3
    Arianna2
    Senior Member
    (female)
     
    Join Date: Nov 2011
    Location: Michigan
    Posts: 154
    Arianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB UserArianna2 HB User
    Re: ativan withdrawal suggestions

    Alex, I am sure you can work The Ashton Manual principals into weaning off of Ativan, even if you are on a low dose. It outlines what amount to cut at a time and that is key. I think I remember just dont cut more than 10% at a time. And Second Go is right, maybe a dr that would be more supportive is needed.

    I think if half these drs who prescribed these meds had to go through the pain of withdrawal, most of us would be able to find the help needed.

    Hugs to you, and I hope you find some help.

    Last edited by Arianna2; 12-02-2011 at 03:36 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    3 year Ativan addiction denise1155 Addiction & Recovery 2 03-09-2008 07:24 PM
    I am addicted to Ativan noaone Addiction & Recovery 19 03-04-2008 08:51 PM
    Addicted to Ativan...Help! kathryn55555 Addiction & Recovery 12 06-22-2007 02:41 PM
    Ativan addiction - withdrawal symptoms ScarlettA Addiction & Recovery 6 06-08-2007 09:00 AM
    help needed with ativan withdrawal momofsix Addiction & Recovery 11 07-01-2006 06:04 PM
    very scared about ativan/please help az1964 Addiction & Recovery 8 04-14-2006 04:55 PM
    Ativan/Lorazepam is a benzo - excuses and confused Kflyinright Addiction & Recovery 4 08-03-2005 08:42 PM
    Want to get off of Ativan after years................... JufyJuice Addiction & Recovery 3 01-23-2004 07:29 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:53 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!